Alert archive / New Mexico / Red Flag Warnings in 2011

Red Flag Warning 26, NWS El Paso, TX

April 10, 2011El Paso County, Hudspeth County, Texas; 7 counties in New Mexico

NWS El Paso, TX issued this red flag warning at Apr 10, 2011, 7:01 AM MDT for El Paso County, Hudspeth County, Texas; 7 counties in New Mexico. It took effect at Apr 10, 2011, 2:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 10, 2011, 7:01 AM MDT (13:01 UTC)
In effect from
Apr 10, 2011, 2:00 PM MDT
Expired
Apr 10, 2011, 8:00 PM MDT
In force
6 hr
Issued by
NWS El Paso, TX

Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 64 km from the middle of the area, began a volume at 13:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 1.0 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2011-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2011-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -293 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1451 m above ground
0-6 km bulk shear
90 kt
0-1 km storm-relative helicity
-293 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

054 
WWUS84 KEPZ 101301
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
701 AM MDT SUN APR 10 2011

...RED FLAG WARNING IS IN EFFECT SUNDAY AFTERNOON FOR THE SOUTH
CENTRAL AND SOUTHWEST NEW MEXICO BELOW 7000 FEET...AND ALL OF FAR
WEST TEXAS...DUE TO WINDS GREATER THAN 20 MPH AND RELATIVE
HUMIDITY 15 PERCENT OR LESS WITH HIGH OR GREATER FIRE DANGER
RATINGS EXPECTED...

.SURFACE PRESSURE GRADIENT WILL REMAIN TIGHT ACROSS NEW MEXICO IN
THE WAKE OF YESTERDAYS STRONG STORM SYSTEM.  ALSO...A SECONDARY 
UPPER LEVEL SHORTWAVE TROUGH WILL MOVE ACROSS THE REGION LATER
THIS AFTERNOON. AS A RESULT...WEST TO NORTHWEST WINDS WILL REMAIN
BREEZY THROUGH THE DAY TODAY.  DESPITE COOLER TEMPERATURES...
RELATIVE HUMIDITY VALUES WILL DROP BELOW 15 PERCENT ACROSS MUCH OF
THE AREA BELOW 7000 FEET. ALTHOUGH NOT AS EXTREME AS YESTERDAY...
CRITICAL FIRE WEATHER CONDITIONS WILL PERSIST ACROSS THE REGION
FOR YET ANOTHER DAY.


NMZ111-112-TXZ055-056-102200-
/O.UPG.KEPZ.FW.A.0023.110410T1800Z-110411T0200Z/
/O.NEW.KEPZ.FW.W.0026.110410T2000Z-110411T0200Z/
SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO-
HUDSPETH-
701 AM MDT SUN APR 10 2011

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM
MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONES 055...056...111 AND 112...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 8 PM MDT THIS EVENING. THIS REPLACES THE FIRE
WEATHER WATCH PREVIOUSLY IN EFFECT.

* WINDS...20 TO 25 MPH AT THE 20-FOOT LEVEL WITH GUSTS UP TO 35
  MPH. STRONGEST ALONG EAST-FACING MOUNTAIN SLOPES.

* RELATIVE HUMIDITY...MINIMUM HUMIDITY 10 TO 15 PERCENT.

* TIMING...NOON TO 8 PM MDT TODAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

NMZ113-102200-
/O.NEW.KEPZ.FW.W.0026.110410T2000Z-110411T0200Z/
CAPITAN AND SACRAMENTO MOUNTAINS-
701 AM MDT SUN APR 10 2011

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM
MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONE 113 BELOW 7000 FEET ELEVATION...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 8 PM MDT THIS EVENING...FOR ELEVATIONS BELOW 7000
FEET.

* AFFECTED AREA...AREAS BELOW 7000 FEET IN FIRE WEATHER ZONE 113
  CAPITAN AND SACRAMENTO MOUNTAINS.

* WIND...20 TO 25 MPH AT THE 20-FOOT LEVEL WITH GUSTS 35 TO 40
  MPH. STRONGEST ALONG EAST-FACING SLOPES.

* HUMIDITY...MINIMUM RH 12 TO 15 PERCENT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$
1 follow-up statement
873 
WWUS84 KEPZ 102103
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
303 PM MDT SUN APR 10 2011

...RED FLAG WARNING IS IN EFFECT SUNDAY AFTERNOON FOR THE SOUTH
CENTRAL AND SOUTHWEST NEW MEXICO BELOW 7000 FEET...AND ALL OF FAR
WEST TEXAS...DUE TO WINDS GREATER THAN 20 MPH AND RELATIVE
HUMIDITY 15 PERCENT OR LESS WITH HIGH OR GREATER FIRE DANGER
RATINGS EXPECTED...

.SURFACE PRESSURE GRADIENT WILL REMAIN TIGHT ACROSS NEW MEXICO IN
THE WAKE OF YESTERDAYS STRONG STORM SYSTEM.  ALSO...A SECONDARY
UPPER LEVEL SHORTWAVE TROUGH WILL MOVE ACROSS THE REGION LATER
THIS AFTERNOON. AS A RESULT...WEST TO NORTHWEST WINDS WILL REMAIN
BREEZY THROUGH THE DAY TODAY.  DESPITE COOLER TEMPERATURES...
RELATIVE HUMIDITY VALUES WILL DROP BELOW 15 PERCENT ACROSS MUCH
OF THE AREA BELOW 7000 FEET. ALTHOUGH NOT AS EXTREME AS
YESTERDAY... CRITICAL FIRE WEATHER CONDITIONS WILL PERSIST ACROSS
THE REGION FOR YET ANOTHER DAY.

NMZ111>113-TXZ055-056-110200-
/O.CON.KEPZ.FW.W.0026.000000T0000Z-110411T0200Z/
SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH-
303 PM MDT SUN APR 10 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...
056...111 AND 112...

* WINDS...20 TO 25 MPH AT THE 20-FOOT LEVEL WITH GUSTS UP TO 35 
  MPH. STRONGEST ALONG EAST-FACING MOUNTAIN SLOPES. 

* RELATIVE HUMIDITY...MINIMUM HUMIDITY 10 TO 15 PERCENT.

* TIMING...NOON TO 8 PM MDT TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Apr 10, 4:30 AM MDT, 2 hours 31 minutes earlier.

Area forecast discussion, Apr 10, 4:30 AM MDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
430 AM MDT SUN APR 10 2011

.SYNOPSIS...
LARGE STORM SYSTEM WILL CONTINUE MOVING THROUGH THE STATE TODAY
WITH WINDY CONDITIONS EXPECTED UNTIL THE AFTERNOON. MUCH COOLER
TEMPERATURES WILL OCCUR TODAY WITH AFTERNOON HIGHS AS MUCH AS 10
TO 12 DEGREES BELOW NORMAL. DUST PRONE AREAS MAY SEE SOME AREAS OF
BLOWING DUST AGAIN TODAY. WINDS BECOME LIGHTER OVERNIGHT WITH MILD
CONDITIONS AND WARMER TEMPERATURES ON MONDAY. BREEZY TO WINDY
CONDITIONS WILL RETURN TO THE AREA TUESDAY THROUGH THURSDAY WITH
ABOVE NORMAL TEMPERATURES EXPECTED.

&&

.DISCUSSION...
SATELLITE IMAGERY INDICATES A LARGE UPPER LEVEL LOW PRESSURE
SYSTEM IS CONTINUING TO TRACK EAST THROUGH THE CENTRAL ROCKIES.
THE TROUGH AXIS WILL MOVE THROUGH THE STATE TODAY AND SHOULD EXIT
THE REGION BY THIS EVENING. WINDY CONDITIONS WILL PERSIST TODAY
ESPECIALLY EAST OF THE RIO GRANDE BUT SHOULD NOT BE AS STRONG AS
YESTERDAY. A FEW AREAS OF BLOWING DUST MAY OCCUR OVER DUST PRONE
AREAS BUT MAY NOT BE AS WIDESPREAD AS YESTERDAY. MUCH COOLER AIR
MOVING INTO THE AREA WILL RESULT IN TEMPERATURES AS MUCH AS 10 TO 12
DEGREES BELOW NORMAL THIS AFTERNOON. LOWLAND DESERTS WILL LIKELY SEE
HIGHS ONLY IN THE 60S. PRECIPITATION CHANCES HAVE MOSTLY DIMINISHED
WITH ONLY A FEW LIGHT SHOWERS POSSIBLE IN THE MOUNTAINS NORTH OF
SILVER CITY.

TONIGHT WILL SEE CLEAR SKIES...LIGHTER WINDS AND MUCH COOLER
TEMPERATURES. SOME AREAS OF THE LOWLAND DESERTS MAY DIP TO NEAR
FREEZING OVERNIGHT. SHORT WAVE RIDGING ALOFT AND WITH HIGH
PRESSURE AT THE SURFACE WILL RESULT IN MILD CONDITIONS ON MONDAY
WITH NEAR NORMAL TEMPERATURES EXPECTED. THOSE CONDITIONS WILL BE
RELATIVELY BRIEF WITH A PROGRESSIVE WESTERLY FLOW ALOFT BRINGING
ANOTHER WEAK UPPER LEVEL SHORT WAVE THROUGH THE REGION BY LATE
TUESDAY. THAT SYSTEM MAY BE ENOUGH TO GENERATE BREEZY CONDITIONS
ACROSS THE AREA TUESDAY AFTERNOON AND AGAIN ON WEDNESDAY. ANOTHER
SYSTEM WILL PASS NORTH OF THE ON THURSDAY WITH BREEZY TO WINDY
CONDITIONS EXPECTED. FOR FRIDAY AND NEXT WEEKEND A BROAD FLAT
RIDGE OF HIGH PRESSURE IS EXPECTED TO BUILD OVER THE DESERT
SOUTHWEST WHICH WILL HELP KEEP WIND SPEEDS DOWN. TEMPERATURES WILL
WARM TO A FEW DEGREES ABOVE NORMAL BY TUESDAY WHICH WILL PERSIST
INTO NEXT WEEKEND.

&&

.AVIATION...VALID 10/12Z-11/12Z...
VFR CONDITIONS EXPECTED AT ALL TAF SITES THROUGH THE VALID PERIOD.
WEST TO NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KTS AROUND 16Z
BEFORE DIMINISHING AROUND 01-02Z. WINDS WILL BE STRONGER ALONG
EAST SLOPES OF AREA MOUNTAINS. REMAINDER OF PERIOD SHOULD SEE
LIGHT SFC WINDS. A FEW AREAS OF BLOWING DUST REMAIN POSSIBLE
MAINLY EAST OF KELP THROUGH THIS AFTERNOON.

&&

.FIRE WEATHER...
A LARGE STORM SYSTEM WILL CONTINUE TO MOVE THROUGH THE STATE
TODAY. WINDS WILL REMAIN STRONG...BUT NOT AS STRONG AS YESTERDAY.
RED FLAG CONDITIONS WILL REMAIN POSSIBLE FOR THIS AFTERNOON DUE TO
LOW HUMIDITY VALUES AND CONTINUED STRONG WINDS. WINDS WILL
DIMINISH BY EARLY EVENING WITH LIGHT WINDS EXPECTED ON MONDAY DUE
TO HIGH PRESSURE OVER THE STATE. BREEZY TO WINDY CONDITIONS RETURN
TUESDAY THROUGH THURSDAY AS A PAIR OF UPPER LEVEL SYSTEMS PASS
NORTH OF THE LOCAL AREA. WARMER TEMPERATURES AND PERSISTENT LOW
HUMIDITY VALUES MAY RESULT IN NEAR RED FLAG CONDITIONS BY THE
MIDDLE OF THE WEEK. CALMER WIND SPEEDS WILL BE POSSIBLE LATE IN
THE WEEK AND NEXT WEEKEND AS HIGH PRESSURE BUILDS OVER THE
SOUTHWEST PART OF THE NATION.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 66  40  74  49  84 /   0   0   0   0   0
SIERRA BLANCA TX        62  36  71  47  85 /   0   0   0   0   0
LAS CRUCES              66  36  73  45  84 /   0   0   0   0   0
ALAMOGORDO              64  36  72  43  79 /   0   0   0   0   0
CLOUDCROFT              43  21  56  31  58 /  10   0   0   0   0
TRUTH OR CONSEQUENCES   65  33  72  41  80 /   0   0   0   0   0
SILVER CITY             53  28  65  36  70 /   0   0   0   0   0
DEMING                  62  33  74  42  81 /   0   0   0   0   0
LORDSBURG               61  33  73  41  81 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM NOON MDT TODAY THROUGH THIS EVENING FOR
     NMZ111.

     FIRE WEATHER WATCH FROM NOON MDT TODAY THROUGH THIS EVENING
     FOR NMZ112.

TX...FIRE WEATHER WATCH FROM NOON MDT TODAY THROUGH THIS EVENING
     FOR TXZ055-056.

&&

04/04
Hazardous weather outlook, Apr 10, 5:42 AM MDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
542 AM MDT SUN APR 10 2011

NMZ022>025-030>032-TXZ055-056-111145-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
542 AM MDT SUN APR 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WINDY CONDITIONS
WITH WIND SPEEDS OF 20 TO 30 KPH WILL OCCUR TODAY AND DIMINISH
THIS EVENING. A FEW AREAS OF BLOWING DUST MAY OCCUR IN DUST PRONE
AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. BREEZY TO WINDY
CONDITIONS WILL OCCUR TUESDAY THROUGH THURSDAY AFTERNOONS AS A
PAIR OF UPPER LEVEL STORM SYSTEMS PASS THROUGH THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Red Flag Warnings in New Mexico, 2011Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.